(Closed) Cyclen and severe anxiety

posted 6 years ago in Wellness
Post # 3
Member
20 posts
Newbee
  • Wedding: March 2014

I’ve had increased anxiety while on nuvaring, not cyclen. But my doctor said it is a side effect of hormonal contraceptives so it could be the pill!

Post # 5
Member
3580 posts
Sugar bee
  • Wedding: August 2012

I’m not on any birth control but I definitely would stop if it’s causing you severe anxiety.  Some anxiety after you ovulate->AF could be expected on any horomonal birth control but I think you have found one that simply doesn’t work for you. I’d call your OB tomorrow and see what you can try next.  Sorry honey, hang in there!

ps.  For what it’s worth, after numerous attempts in my twenties to find one that worked (aka: didn’t make me crazy, lose my libido, gain significant weight) I finally gave up and went the natural way.  My cycles are still sort of crazy – I naturally get pretty depressed right before AF and my cramps are horrific, but I choose that over being a total asshole for an entire month.  I also naturally have anxiety and know what that’s like and wouldn’t want to live like that full-time.  ๐Ÿ™ 

Post # 7
Member
1069 posts
Bumble bee

Cyclen made me crazy!! I was on it for years and I had some severe anxiety problems… I used to tell this to my doctor and he told me that it’s all in my head and it’s not the pills causing it (I ended up switching doctors). One day I had an anxiety attack so bad that I decided to just stop taking the pill to see what would happen. My anxiety 100% disappeared and I was a totally different person.

I ended up going on Yasmin and didn’t have anxiety on that either.

Post # 8
Member
202 posts
Helper bee
  • Wedding: May 2013

Anxiety to severe anxiety is a pretty common side effect to some birth control pills. I had a very similar reaction to my birth control after 4 months of being on it. (I can’t remember the exact brand but it was a generic) Out of nowhere I developed full blown panic attacks, I thought I was dying. I went to the doctor and she said that that happens to some women and you just need to change to a different brand until you find one that works for you.

 

Every brand will effect every woman a little differently so it’s really just what works for you personally; it isn’t just that a certain brand is linked to anxiety. Since you were on Yasmin with no anxiety you might try switching back to that.

 

You are definitely not crazy! If you google “Birth control and anxiety” you will find forums filled with women with similar stories. I definitely recommend you switch to a different brand, it’s most certainly the pill. I hope you start feeling better! ๐Ÿ™‚

Post # 10
Member
202 posts
Helper bee
  • Wedding: May 2013

@jules28:  You are not crazy!! Try switching your birth control before you move onto taking anything for an anxiety disorder! I had a doctor who flat out laughed at me because I said I couldn’t take birth control because it gave me extreme anxiety. She said that that wasn’t possible. (I never went to her again, I have had 2 doctors and numerous nurses tell me that, on top of my own research to prove, that there is MOST DEFINITELY a link for some women.)

 

I promise you are not crazy. Again you can google “anxiety and birth control” to find TONS of other women’s stories who went through the same things. (Many of women’s doctors told them the same thing) Try switching and give it a few months to see if it helps. If nothing changes in six months then you can pursue the anxiety disorder route (which is possible, but I think you should rule out the birth control first)

 

Sorry for the long post, I am thoroughly PISSED that your doctor made you feel crazy! It flat out says on the side effects box of most (if not all) birth control that it can cause/increase anxiety. You are not crazy. *HUGS*

 

 

 

 

 

Post # 11
Member
337 posts
Helper bee
  • Wedding: December 2014

@jules28:  Switch your doctors!! Yaz made me miserable and moody!!! It’s definitely possible.

Post # 13
Member
337 posts
Helper bee
  • Wedding: December 2014

@jules28:  Of course! I absolutely would start with the birth control switch. Sounds like you are taking all the right steps for yourself. I also find myself falling into “slumps” and just have to push through and things work themselves out. Maybe it’s just a little bump for you ๐Ÿ™‚

Post # 14
Member
202 posts
Helper bee
  • Wedding: May 2013

@jules28:  What you are going through is EXACTLY what I went through. I went from being a very calm rational person and then literally in one week I was in a state of constant anxiety! I thought I was dying, I felt like in this constant buzzing fog, I couldn’t really focus, and it sucked!  I just want to say again that you are not crazy at all! Thankfully, when I finally went to my doctor she said that she’s seen it happen before and that we’d need to switch. ( I don’t tolerate hormones very well so after a few tries I just gave up and quit the pill) Here is what she told me:

– The hormones in the pill are fat soluble/stored in your fat cells (can’t remember exactly which she said) so it will take 3-6 months to completely clear the hormones and for my body to reregulate (it took about 1 month before I started feeling a bit better and 4-5 before I really noticed my old self coming back). This is also why it sometimes takes a few months before you reach full side effects while on the pill.

Since you are switching pills (instead of just quitting like i did) it shouldn’t take as long because your new pill will help regulate it faster. But I just want to warn you that it may take a few months before you get total relief.

 

I also wanted to say that it sounds like you are doing everything right. Exercising, and just doing breathing techniques to cope through the anxiety until you get it switched. I also recommend chamomile tea.  When you get those crazy anxiety thoughts just remind yourself that you are not crazy… it is just the hormones, and it WILL pass.

Post # 16
Member
337 posts
Helper bee
  • Wedding: December 2014

@jules28:  I would stop taking it now and let AF come and then start the next pack. Use backup protection until then… not worth it to me to wait any more time!

The topic ‘Cyclen and severe anxiety’ is closed to new replies.

Find Amazing Vendors